Alert archive / Tennessee / River Flood Warnings in 2009
River Flood Warning 11, NWS Nashville, TN
NWS Nashville, TN issued this river flood warning at May 2, 2009, 9:17 PM CDT for Bedford County, Tennessee. It was in force for 60 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2009, 9:17 PM CDT (02:17 UTC)
- Expired
- May 5, 2009, 9:07 AM CDT
- In force
- 60 hr
- Issued by
- NWS Nashville, TN
- Flood severity
- Minor
County Bedford County, TN
The radar
The Northeast Alabama radar (KHTX), 73 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at May 2, 2:47 PM CDT, 6 hours 30 minutes earlier.
Area forecast discussion, May 2, 2:47 PM CDT, 6 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 247 PM CDT SAT MAY 2 2009 .DISCUSSION...A MAJOR LIFE THREATENING FLOOD EVENT IS LIKELY FOR PARTS OF THE AREA TONIGHT THROUGH SUNDAY NIGHT. MEDIA OUTLETS SHOULD INFORM THE PUBLIC OF THE VERY SERIOUS NATURE OF THIS FORECAST. ALSO...EMERGENCY OFFICIALS SHOULD BE PREPARED FOR ALL TYPES OF MAJOR URBAN...RURAL...SMALL STREAM AND RIVER FLOODING. THE SOUTHWEST QUARTER OF MIDDLE TENNESSEE IS THE AREA OF PRIMARY CONCERN. RAINFALL TOTALS THERE HAVE ALREADY REACHED 3 TO 7 INCHES WITH THE GREATEST AMOUNTS IN PERRY...LEWIS...HICKMAN AND MAURY COUNTIES. EMERGENCY OFFICIALS HAVE ALREADY REPORTED SIGNIFICANT PROBLEMS WITH STREAMS OUT OF THEIR BANKS AND EVEN SOME FOLKS NEEDING RESCUE. THESE LOCATIONS ARE EXPECTED TO RECEIVE AT LEAST ANOTHER 3 TO 5 INCHES OF RAIN TONIGHT THROUGH SUNDAY EVENING. THIS WILL BRING THE MOST SIGNIFICANT FLOODING IN RECENT MEMORY IN MID TN. ALTHOUGH WE HOPE IT DOES NOT VERIFY...WE ARE LEANING TOWARD THE WETTER ECMWF SOLUTION. THIS MODEL SHOWS A MORE DISTINCT SURFACE LOW...RATHER THAN THE SPLIT LOW SOLUTION OF THE GFS AND NAM. THE ECMWF IS SLOWER...ESPECIALLY COMPARED TO THE NAM...AND IS SUPPORTED BY THE HPC. OUR EVENT TOTAL QPF WILL SHOW 1-3 INCHES NORTHWEST...2-4 PLATEAU AND ANYWHERE FROM 3 TO 6 FOR THE REST OF MID TN. IN CONSIDERATION OF THESE AMOUNTS...AND FOR BETTER AGREEMENT WITH ADJACENT OFFICES..WE WILL EXPAND THE FLOOD WATCH TO ADD OUR PLATEAU COUNTIES. THIS AFTERNOON...MUCH OF THE NORTH HAS ENJOYED A BREAK FROM THE HEAVY RAIN. THERE WERE SCATTERED SHOWERS JUST SOUTH OF BNA...AND ANOTHER POCKET OF MODERATE RAINFALL WAS MOVING INTO OUR MAIN ARA OF CONCERN. A FRONT CONTINUED TO LIE ACROSS THE AREA...WITH TEMPS RANGING FROM THE UPPER 50S NORTHWEST TO LOWER 70S SOUTHEAST. WE COULD YET SEE SOME THUNDERSTORMS WITH A SLIGHT RISK FOR SEVERE WX IN OUR SOUTHERN COUNTIES BEFORE THE DAY IS DONE. FOR TONIGHT...DEEP MOISTURE AND LIFT WILL SURGE INTO THE AREA FROM THE SOUTHWEST AS AN INITAIL WAVE LIFTS ALONG THE FRONT. RAINFALL AMOUTNS THROUGH TONIGHT COULD BE WELL IN EXCESS OF 1 INCH OVER OUR SOUTHWEST COUNTIES AND 1/2 TO 1 INCH POSSIBLE ELSEWHERE. THE HEAVY RAIN AND THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY INTO SUNDAY EVENING AS THE MAIN WAVE APPROACHES AND THE BOUNDARY CONTINUES TO SERVE AS A FOCUS FOR THE DEEP MOISTURE AND LIFT. CERTAINLY THERE ARE QUESTIONS ABOUT THE QPF AND EXACTLY WHERE POCKETS OF HEAVY RAINFALL MAY DEVELOP. POCKETS OF CONVECTION WILL MEAN MORE OR LESS RAINFALL FOR PARTICULAR LOCATIONS. THERE WILL CONTINUE TO BE A SLIGHT RISK FOR SEVERE WX THROUGH SUNDAY...MAINLY OVER OUR SOUTHERN COUNTIES. IT APPEARS THE ACTION WILL START DIMINISHING LATE SUNDAY NIGHT AS THE SURFACE LOW PRESSURE MOVES TO OUR EAST. CONDITIONS WILL IMPROVE ON MONDAY...WITH MOST AREAS SHOULD HAVE SOME SUNSHINE TO HELP WITH THE DRYING OUT BY TUESDAY. THE NEXT RAIN SYSTEM WILL ARRIVE AROUND WEDNESDAY. AGAIN THERE ARE MODEL TIMING DIFFERENCES WITH GFS BEING MUCH FASTER THAN THE PREFERRED ECMWF. LATE WEEK WILL BRING A WARM AND HUMID PATTERN WITH AT LEAST SCATTERED THUNDERSTORMS. LOW CONFIDENCE IN EXTENDED PERIOD FOR NEXT WEEKEND WITH ECMWF SHOWING A PUSH OF DRY AIR WHILE GFS KEEPS THINGS WARM AND HUMID. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 59 67 55 69 / 100 100 100 30 CLARKSVILLE 56 64 52 67 / 100 100 100 30 CROSSVILLE 58 67 57 62 / 100 100 100 50 COLUMBIA 62 70 57 69 / 100 100 100 40 LAWRENCEBURG 63 73 59 69 / 100 100 100 40 WAVERLY 58 66 54 68 / 100 100 100 30 && .OHX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH MONDAY MORNING FOR TNZ005>011-022>034- 056>066-075-077>080-093>095. && 13
Hazardous weather outlook, May 2, 3:31 PM CDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 331 PM CDT SAT MAY 2 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-031115- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 331 PM CDT SAT MAY 2 2009 ...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT POCKETS OF HEAVY RAINFALL WILL DEVELOP ACROSS THE AREA AGAIN LATE TONIGHT. FLOODING IS POSSIBLE...ESPECIALLY IN THE SOUTHWEST COUNTIES WHERE SIGNIFICANT RAINFALL AND FLOODING HAS ALREADY OCCURRED. ISOLATED SEVERE STORMS ARE POSSIBLE OVER THE SOUTHERN COUNTIES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FLOOD WATCH WILL REMAIN IN EFFECT THROUGH MONDAY MORNING. HEAVY RAINFALL IS EXPECTED ACROSS MIDDLE TENNESSEE SUNDAY AND SUNDAY NIGHT...AND FLOODING MAY OCCUR. FLOODING IS LIKELY IN THE SOUTHWEST COUNTIES OF THE MID STATE WHERE 3 TO 7 INCHES OF RAIN HAS ALREADY FALLEN. ISOLATED SEVERE THUNDERSTORMS MAY OCCUR IN THE FAR SOUTHERN COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. 13
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 8:56 PM CDT | River Flood Advisory | OHX | Decatur, Hardin, Perry, Wayne | 3 days |
| May 3, 10:41 AM CDT | River Flood Warning | OHX | Bedford, Marshall | 41 hr |
| May 3, 11:08 AM CDT | River Flood Advisory | OHX | Giles | 36 hr |
| May 3, 11:08 AM CDT | River Flood Advisory | OHX | Giles | 36 hr |
| May 3, 11:43 AM CDT | River Flood Advisory | OHX | Marshall | 36 hr |
| May 3, 5:12 PM CDT | Tornado Warning | OHX | Cumberland | 33 min |
| May 3, 5:40 PM CDT | Flash Flood Warning | OHX | White | 5 hr |
| May 3, 5:56 PM CDT | Areal Flood Advisory | OHX | Bedford, Cannon, Coffee, Grundy, Van Buren, Warren | 4 hr |
Nearby
River Flood Warnings in Tennessee, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.